Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 140, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 2025, 9:39 PM CDT for 8 counties in Minnesota. It was in force for 51 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2025, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 28, 2025, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:40 PM CDT | TSTM WND DMG | 1 W Dellwood, MN | Two trees down on the north side of White Bear Lake. |
| Jul 28, 9:45 PM CDT | TSTM WND DMG | 1 Ssw Edina, MN | Trees down, including some on Valley View Rd. Time estimated based on radar. |
| Jul 28, 9:45 PM CDT | TSTM WND GST 59 | 1 E Richfield, MN | Measured by meteorologist. |
| Jul 28, 9:47 PM CDT | TSTM WND GST 60 | 3 Ene Richfield, MN | Measured at MSP Airport. |
| Jul 28, 9:49 PM CDT | TSTM WND GST 65 | 1 Ese Shakopee, MN | Measured by Scott County mesonet. |
| Jul 28, 9:50 PM CDT | TSTM WND DMG | 1 Ne Lake Elmo, MN | Three to four inch branches broken off of healthy trees. Time estimated based on radar. |
| Jul 28, 9:50 PM CDT | TSTM WND DMG | 1 W South St. Paul, MN | Tree down on Southview Blvd near Hwy 52. |
| Jul 28, 9:54 PM CDT | TSTM WND GST 62 | Savage, MN | |
| Jul 28, 9:55 PM CDT | TSTM WND DMG | 2 Wnw Eden Prairie, MN | Large tree downed in Eden Prairie. Photo report via X. |
| Jul 28, 9:56 PM CDT | TSTM WND GST 61 | 3 Nnw New Prague, MN | Corrects previous tstm wnd gst report from 3 NNW New Prague. Measured by Scott County mesonet. |
| Jul 28, 9:56 PM CDT | TSTM WND GST 61 | 3 Nnw New Prague, MN | Measured by Scott County mesonet. |
| Jul 28, 9:58 PM CDT | TSTM WND DMG | Jordan, MN | Delayed report of large tree downed onto structure in the city of Jordan. Time estimated from radar. |
| Jul 28, 10:00 PM CDT | TSTM WND DMG | 2 Wnw Prior Lake, MN | Large tree down (estimated 10-15 inch diameter) -- personal weather station recorded 51 mph gust. Time estimated via radar. |
| Jul 28, 10:00 PM CDT | TSTM WND GST 55 | 5 Sw Prior Lake, MN | Measured by weather station. Associated with gust front. |
| Jul 28, 10:02 PM CDT | TSTM WND GST 64 | 2 S Credit River, MN | Measured at CR27 and Longview. |
| Jul 28, 10:05 PM CDT | TSTM WND DMG | Rosemount, MN | Report of downed power lines near highway 3 in Rosemount. Time estimated from radar. |
| Jul 28, 10:30 PM CDT | TSTM WND DMG | 2 N Coon Rapids, MN | 8-10 inch tree snapped. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 6:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
973
WUUS53 KMPX 290239
SVRMPX
MNC003-019-037-053-123-139-163-171-290330-
/O.NEW.KMPX.SV.W.0140.250729T0239Z-250729T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
939 PM CDT Mon Jul 28 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
South Central Wright County in central Minnesota...
Southeastern Anoka County in east central Minnesota...
Eastern Carver County in east central Minnesota...
Dakota County in east central Minnesota...
Hennepin County in east central Minnesota...
Ramsey County in east central Minnesota...
Scott County in east central Minnesota...
Washington County in east central Minnesota...
* Until 1030 PM CDT.
* At 939 PM CDT, severe thunderstorms were located along a line from
near Hugo to over Maple Plain, or along a line from 18 miles
northeast of St. Paul to 17 miles southeast of Buffalo, moving
south at 40 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth,
Eagan, Woodbury, Maple Grove, Coon Rapids, Eden Prairie,
Burnsville, Blaine, Lakeville, Minnetonka, Apple Valley, Edina,
St. Louis Park, Maplewood, Shakopee and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4508 9382 4517 9339 4530 9289 4530 9284
4509 9278 4506 9280 4503 9276 4498 9277
4494 9275 4491 9276 4490 9277 4488 9276
4484 9277 4475 9281 4471 9273 4466 9273
4453 9300 4450 9328 4454 9328 4454 9363
TIME...MOT...LOC 0239Z 341DEG 34KT 4517 9289 4500 9323 4499 9365
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NDC2 follow-up statements
871
WWUS53 KMPX 290302
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1002 PM CDT Mon Jul 28 2025
MNC171-290312-
/O.CAN.KMPX.SV.W.0140.000000T0000Z-250729T0330Z/
Wright MN-
1002 PM CDT Mon Jul 28 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTH CENTRAL WRIGHT
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for a
portion of central Minnesota.
&&
LAT...LON 4504 9377 4507 9365 4507 9352 4509 9352
4527 9283 4509 9278 4506 9280 4503 9276
4498 9277 4494 9275 4484 9277 4475 9281
4471 9273 4466 9273 4453 9300 4450 9328
4454 9328 4454 9363 4498 9378 4498 9377
TIME...MOT...LOC 0239Z 341DEG 34KT 4516 9289 4499 9322 4498 9365
$$
MNC003-019-037-053-123-139-163-290330-
/O.CON.KMPX.SV.W.0140.000000T0000Z-250729T0330Z/
Anoka MN-Carver MN-Dakota MN-Hennepin MN-Ramsey MN-Scott MN-
Washington MN-
1002 PM CDT Mon Jul 28 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ANOKA, CARVER, DAKOTA, NORTHEAST HENNEPIN, WEST HENNEPIN,
CENTRAL HENNEPIN, EAST HENNEPIN, AND SOUTH HENNEPIN, RAMSEY, SCOTT
AND WASHINGTON COUNTIES...
At 1002 PM CDT, severe thunderstorms were located along a line from
near North Hudson to near Chaska, or along a line from 11 miles
northwest of River Falls to 19 miles southwest of Minneapolis,
moving south at 40 mph.
HAZARD...70 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth,
Eagan, Woodbury, Maple Grove, Coon Rapids, Eden Prairie,
Burnsville, Blaine, Lakeville, Minnetonka, Apple Valley, Edina,
St. Louis Park, Maplewood, Shakopee and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms are capable of producing
widespread damaging winds.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4504 9377 4507 9365 4507 9352 4509 9352
4527 9283 4509 9278 4506 9280 4503 9276
4498 9277 4494 9275 4484 9277 4475 9281
4471 9273 4466 9273 4453 9300 4450 9328
4454 9328 4454 9363 4498 9378 4498 9377
PARTITION...327053 427053 527053 627053 827053
TIME...MOT...LOC 0239Z 341DEG 34KT 4516 9289 4499 9322 4498 9365
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
NDC349
WWUS53 KMPX 290319
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1019 PM CDT Mon Jul 28 2025
MNC003-290329-
/O.CAN.KMPX.SV.W.0140.000000T0000Z-250729T0330Z/
Anoka MN-
1019 PM CDT Mon Jul 28 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN ANOKA
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for a
portion of east central Minnesota.
&&
LAT...LON 4485 9373 4489 9352 4507 9280 4505 9280
4503 9276 4498 9277 4494 9275 4491 9276
4490 9277 4487 9276 4484 9277 4475 9281
4471 9273 4466 9273 4453 9300 4450 9328
4454 9328 4454 9363
TIME...MOT...LOC 0302Z 341DEG 34KT 4496 9279 4479 9313 4478 9355
$$
MNC019-037-053-123-139-163-290330-
/O.CON.KMPX.SV.W.0140.000000T0000Z-250729T0330Z/
Carver MN-Dakota MN-Hennepin MN-Ramsey MN-Scott MN-Washington MN-
1019 PM CDT Mon Jul 28 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CARVER, DAKOTA, CENTRAL HENNEPIN, EAST HENNEPIN, AND SOUTH
HENNEPIN, RAMSEY, SCOTT AND WASHINGTON COUNTIES...
At 1019 PM CDT, severe thunderstorms were located along a line from
5 miles northeast of Prescott to 7 miles south of Prior Lake, or
along a line from 6 miles southwest of River Falls to 20 miles
northwest of Northfield, moving south at 40 mph.
HAZARD...70 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Woodbury, Eden Prairie,
Burnsville, Lakeville, Minnetonka, Apple Valley, Edina, St. Louis
Park, Maplewood, Shakopee, Richfield, Cottage Grove, Inver Grove
Heights, Roseville, Oakdale and Savage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms are capable of producing
widespread damaging winds.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4485 9373 4489 9352 4507 9280 4505 9280
4503 9276 4498 9277 4494 9275 4491 9276
4490 9277 4487 9276 4484 9277 4475 9281
4471 9273 4466 9273 4453 9300 4450 9328
4454 9328 4454 9363
PARTITION...527053 627053 827053
TIME...MOT...LOC 0302Z 341DEG 34KT 4496 9279 4479 9313 4478 9355
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
NDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:08 PM CDT, 2 hours 31 minutes earlier. Its key messages:
- Key Messages:
- Strong to severe storms are expected this evening, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west-central to south-central MN.
- Hot and humid conditions this afternoon will continue until storms move through this evening and overnight. Cooler temperatures are expected for the rest of this week.
- Our pattern finally shifts towards quieter weather this week, after a final chance for isolated showers and storms on Tuesday.
Area forecast discussion, Jul 28, 7:08 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 708 PM CDT Mon Jul 28 2025 .KEY MESSAGES... Key Messages: - Strong to severe storms are expected this evening, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west-central to south-central MN. - Hot and humid conditions this afternoon will continue until storms move through this evening and overnight. Cooler temperatures are expected for the rest of this week. - Our pattern finally shifts towards quieter weather this week, after a final chance for isolated showers and storms on Tuesday. && .DISCUSSION... Issued at 211 PM CDT Mon Jul 28 2025 The convection that we were keeping an eye on over North Dakota has decayed into little more than showers as of 1830z, with our focus redirected towards agitated cumulus showing up on satellite imagery over south-central South Dakota. This cluster of developing clouds is the onset of the convective development expected to eventually become a line of strong thunderstorms moving into our coverage area later this evening, as it collides with an outflow boundary moving southeast from decaying storms in Montana that should result in convective initiation to a larger degree. The most recent CAM guidance shows this interaction bubbling over eastern South Dakota between 21-23z, moving eastwards into Minnesota by 00z as it enters the better convective environment with better instability and slightly better shear. The surface warm front currently located across southwestern MN is expected to stall and remain in place until the surface low pushes through later this evening, and will serve as the main gradient along which storms are expected to propagate as storms tend to try and follow gradients of instability. Multiple CAMs continue to show convection taking on a linear shape and bowing out, with the potential to produce wind gusts in excess of 70-75mph, with the location of the strongest gusts still the main question. Right now, the guidance continues to favor a trajectory that follows the Minnesota River Valley where the instability gradient is sharpest, however there are still a lower percentage of CAMs that continue to produce a line of storms over the Twin Cities by 8-10pm. Forecast soundings show a healthy 2500-3500 J/KG SB and MLCAPE alongside effective shear of 55+kts, alongside DCAPE of 1000- 1500 J/KG which is significantly higher than every other event we have seen this summer so far. Low level lapse rates remain poor due to lower-mid level capping from 850-700mb, especially from the 18z ABR special balloon sounding which showed MUCIN of over -350, showing an extremely strong cap in place. The Derecho Composite, which relies on variables such as MUCAPE, MUCIN, 0-6km Shear, and the 0-6km mean wind shows a relatively high value of 2-4 across South Dakota and Minnesota. Put all of this together, and we still have an environment that is highly conducive for thunderstorm development which would favor a linear mode with damaging wind gusts being the main concern, with convective initiation being the main question although that will more than likely be solved as the outflow boundary continues pushing through SoDak. There is still not a single consensus model solution, nor will there likely be one given the environment. The most likely outcome still appears to be a line of storms moving into west-central Minnesota around 00-01z, progressing quickly towards the east-southeast and reaching a line from Mankato to the Twin Cities between 02-03z before moving out of the area by 03-04z. The word Derecho has been used in the lead-up to this event, and it still seems applicable given the potential of the strongest wind gusts, however the entire line is not expected to see Derecho level winds. In a linear setup, it is almost always the bowing segment which produces the strongest winds while the northern side of the line becomes cold-pool dominant with weaker (but still possibly severe level 60mph+) winds. The position of the bow is not going to be known until it actually begins to appear given our lack of active thunderstorms upstream, so we are still in a holding pattern to track where the strongest gusts will be. Just given the position of the warm front, it would be expected that the strongest portion of the line would follow the Minnesota River into south-central MN and northern IA, however there is still a less likely but still possible outcome that it trends closer to the Twin Cities. The entire event will occur within a 2-3 hour window for our local office given the expected progression of the line as it quickly moves out of the area, with the surface low and cold front expected shortly afterwards. One thing that has yet to be mentioned but is relevant given the widespread rainfall on Sunday is the potential for torrential rainfall as the line moves through, with rates in excess of 2+ inches per hour possible. Thankfully the line looks to move fast enough such that the main risk for flash flooding will be in areas of western Minnesota that saw the most significant rainfall yesterday as opposed to a more widespread threat. This discussion is long enough already, so lets wrap up the next 6 days in short order. Another chance for isolated showers and weak storms will be present on Tuesday as we transition towards a ridge building into the northern plains by Wednesday. The risk for severe storms is pretty low but non-zero over southern MN, generally under a 5% risk for winds/hail. As the ridge builds over the area Wednesday and persists through Friday, we expect some of the best weather days we have seen this summer with abundant sunshine and temperatures in the 70s with the only cloud cover being fair weather afternoon cumulus. This stretch will continue into the weekend before the ridge and surface high pressure slide eastwards, with small chances for showers returning by Sunday. && && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 705 PM CDT Mon Jul 28 2025 Main concern late this evening into the overnight is for a line of strong to severe thunderstorms to impact the MN TAF sites, with a little lower confidence on the storms reaching east of the Twin Cities Metro into WI. The strongest segments of the line will likely produce 45-50+ kt winds with the highest confidence for these impacts to the southwest of the Twin Cities. There is still some uncertainty on the exact timing of the main line of storms, but only made minor adjustments to the TEMPOs. Scattered showers and isolated storms remain possible after the initial round of organized storms moves through and have mentioned thunder for the late night period in PROB30s due to lower confidence. Once the rain ends, a period of MVFR ceilings is possible through late Tuesday morning with clearing for the afternoon. Winds will stay below 10 kts outside of the storms and will generally be out of the north on Tuesday. KMSP...Convective initiation has occurred over the Dakotas this afternoon, and continue to grow upscale as they progress eastward. We are expecting the storms to turn S/SE across southwest and south- central MN, riding along the axis of instability. The most likely timing for the line to move through is between 3-5z, based on the current speed and evolution. The best environment remains south of MSP for the strongest winds associated with the line of convection, closer to Mankato and south. That said, we could still be looking at wind gusts up to 65 mph should an organized storm track over KMSP. After the line moves through, the threat for severe winds will quickly decrease, however showers and isolated storms could continue for a few hours into the early morning. /OUTLOOK FOR KMSP/ WED...VFR. Wind NE 5-10 kts. THU...VFR. Wind E 5-10kts. FRI...VFR. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...BED/WFO Quad Cities
Hazardous weather outlook, Jul 28, 3:07 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 307 PM CDT Mon Jul 28 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 292015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 307 PM CDT Mon Jul 28 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Strong to severe storms are expected this evening into the overnight hours, with the greatest risk being damaging winds in excess of 75mph. The most favorable location for the strongest winds will be from west- central to south-central MN. Flooding is also a concern given recent heavy rainfall with more expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed.
In the hours before
Special weather statement, Jul 28, 9:06 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
906 PM CDT Mon Jul 28 2025
MNZ051>053-058>061-063-066-068-290230-
Hennepin MN-Wright MN-McLeod MN-Anoka MN-Washington MN-Carver MN-
Isanti MN-Sherburne MN-Chisago MN-Meeker MN-
906 PM CDT Mon Jul 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...EAST
CENTRAL MEEKER...NORTHEASTERN MCLEOD...NORTHWESTERN CARVER...
NORTHWESTERN WASHINGTON...SOUTHEASTERN ISANTI...ANOKA...SOUTH
CENTRAL CHISAGO...SOUTHEASTERN SHERBURNE AND WRIGHT COUNTIES UNTIL
930 PM CDT...
At 906 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles west of Stacy to over Cokato,
or extending from 12 miles southeast of Cambridge to 17 miles west
of Buffalo, moving south at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Buffalo, Brooklyn Park, Plymouth, Maple Grove, Coon Rapids,
Blaine, Andover, Fridley, Ramsey, Champlin, Elk River, Lino Lakes,
Forest Lake, Anoka, St. Michael, Ham Lake, Otsego, Hugo,
Monticello and East Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4514 9444 4537 9364 4552 9303 4523 9284
4507 9347 4490 9410 4500 9407
TIME...MOT...LOC 0206Z 339DEG 33KT 4540 9309 4528 9359 4511 9421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
NDCLocal storm report, Jul 28, 9:17 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
917 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM Tstm Wnd Gst 2 SSW Hutchinson 44.86N 94.38W
07/28/2025 M60 MPH McLeod MN AWOS
Hutchinson airport.
&&
tdkSpecial weather statement, Jul 28, 9:29 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
929 PM CDT Mon Jul 28 2025
MNZ059>063-068>070-290300-
Hennepin MN-Wright MN-Ramsey MN-Dakota MN-Anoka MN-Washington MN-
Carver MN-Scott MN-
929 PM CDT Mon Jul 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...RAMSEY...
EASTERN CARVER...NORTHWESTERN DAKOTA...WASHINGTON...SOUTHEASTERN
ANOKA...NORTHEASTERN SCOTT AND SOUTH CENTRAL WRIGHT COUNTIES UNTIL
10 PM CDT...
At 929 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Lino Lakes to over Maple Plain, or
extending from 18 miles north of St. Paul to 15 miles southeast of
Buffalo, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth,
Eagan, Woodbury, Maple Grove, Coon Rapids, Eden Prairie,
Burnsville, Blaine, Minnetonka, Apple Valley, Edina, St. Louis
Park, Maplewood, Shakopee, Richfield and Cottage Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4510 9383 4516 9348 4533 9302 4530 9302
4530 9299 4500 9277 4497 9277 4496 9276
4478 9314 4470 9368
TIME...MOT...LOC 0229Z 336DEG 34KT 4520 9306 4507 9343 4503 9366
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
NDCSpecial weather statement, Jul 28, 9:30 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
930 PM CDT Mon Jul 28 2025
MNC003-037-053-123-163-290430-
Hennepin-Dakota-Anoka-Washington-Ramsey-
930 PM CDT Mon Jul 28 2025
...URBAN FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Dakota...Anoka...Washington...Ramsey...
* Until 1130 PM CDT.
* At 930 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban flooding in the area.
* Some locations that will experience minor flooding include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Woodbury, Maple Grove, Coon Rapids, Eden Prairie, Burnsville, and
Blaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4480 9292 4479 9338 4481 9343 4481 9352
4489 9352 4490 9355 4506 9354 4507 9353
4517 9352 4517 9292
CTGLocal storm report, Jul 28, 9:31 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
931 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM Tstm Wnd Gst 2 WSW Plato 44.76N 94.08W
07/28/2025 M59 MPH McLeod MN AWOS
Glencoe Airport.
&&
tdkLocal storm report, Jul 28, 9:39 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
939 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM Tstm Wnd Dmg Winsted 44.96N 94.05W
07/28/2025 McLeod MN Trained Spotter
Tree down on house. Time estimated based on
radar.
&&
tdkThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:13 PM CDT | Special Weather Statement | MPX | Pope | 32 min |
| Jul 28, 7:15 PM CDT | Flash Flood Warning | MPX | Stevens | 103 min |
| Jul 28, 7:23 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 25 min |
| Jul 28, 7:39 PM CDT | Special Weather Statement | MPX | Pope, Stearns | 36 min |
| Jul 28, 8:09 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Yellow Medicine | 21 min |
| Jul 28, 8:10 PM CDT | Special Weather Statement | MPX | Stearns | 35 min |
| Jul 28, 8:28 PM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker, Renville | 32 min |
| Jul 28, 8:42 PM CDT | Special Weather Statement | MPX | Wright | 33 min |
| Jul 28, 8:55 PM CDT | Special Weather Statement | MPX | McLeod, Meeker, Renville, Sibley | 35 min |
| Jul 28, 9:02 PM CDT | Areal Flood Warning | MPX | Stevens | 19 hr |
| Jul 28, 9:06 PM CDT | Special Weather Statement | MPX | Anoka, Wright | 24 min |
| Jul 28, 9:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Sibley, Wright | 47 min |
| Jul 28, 9:29 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 31 min |
| Jul 28, 9:30 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 2 hr |
| Jul 28, 9:52 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice, Scott | 53 min |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 42 min |
| Jul 28, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 44 min |
| Jul 28, 10:35 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 40 min |
| Jul 28, 10:44 PM CDT | Special Weather Statement | MPX | Faribault | 31 min |
| Jul 28, 10:59 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.